Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 29, NWS Quad Cities, IA

May 11, 2005Clinton County, Scott County, Iowa; Carroll County, Rock Island County, Whiteside County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 11, 2005, 3:42 AM CDT for Clinton County, Scott County, Iowa; Carroll County, Rock Island County, Whiteside County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2005, 3:42 AM CDT (08:42 UTC)
Expired
May 11, 2005, 4:31 AM CDT
In force
49 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

Counties Clinton County, IA, Scott County, IA, Carroll County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 23 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2005-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2005-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
2014 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 110842
SVRDVN
IAC045-163-ILC015-161-195-110930-
/O.NEW.KDVN.SV.W.0029.050511T0842Z-050511T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
342 AM CDT WED MAY 11 2005

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINTON COUNTY IN EAST CENTRAL IOWA
  THIS INCLUDES THE CITY OF CLINTON
  SCOTT COUNTY IN EAST CENTRAL IOWA
  THIS INCLUDES THE CITIES OF...DAVENPORT...BETTENDORF
  SOUTHWESTERN CARROLL COUNTY IN NORTHWEST ILLINOIS
  NORTHEASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS
  THIS INCLUDES THE CITY OF EAST MOLINE
  WESTERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS
  THIS INCLUDES THE CITY OF MORRISON

* UNTIL 430 AM CDT

* AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM DELMAR TO DAVENPORT...OR ALONG
  A LINE EXTENDING FROM 8 MILES SOUTH OF MAQUOKETA TO DAVENPORT...AND
  MOVING EAST AT 65 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CHARLOTTE...EAST MOLINE...RIVERDALE AND MCCAUSLAND BY 350 AM CDT
  RAPIDS CITY...PORT BYRON...HAMPTON AND CORDOVA BY 355 AM CDT
  ANDOVER AND ALBANY BY 400 AM CDT


THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

LAT...LON 4159 9017 4155 9020 4153 9026 4147 9077
      4158 9077 4160 9080 4171 9082 4198 9083
      4203 9046 4202 9016 4206 9011 4208 8986
      4159 8979

$$

DLF
2 follow-up statements
000 
WWUS53 KDVN 110907
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
406 AM CDT WED MAY 11 2005

IAC045-163-ILC015-161-195-110930-
/O.CON.KDVN.SV.W.0029.000000T0000Z-050511T0930Z/
CLINTON IA-SCOTT IA-CARROLL IL-WHITESIDE IL-ROCK ISLAND IL-
406 AM CDT WED MAY 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 AM CDT FOR
NORTHEASTERN ROCK ISLAND...WESTERN WHITESIDE...SOUTHWESTERN
CARROLL...EASTERN SCOTT AND EASTERN CLINTON COUNTIES...

AT 403 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LOW MOOR TO PRINCETON TO
EAST MOLINE...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF CLINTON
TO 9 MILES NORTHEAST OF BETTENDORF TO EAST MOLINE...MOVING EAST AT 65
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  
  CAMPBELLS ISLAND...RIVERDALE...PANORAMA PARK AND MCCAUSLAND NOW.   
  CLINTON MUNICIPAL AIRPORT AND ELVIRA BY 415 AM CDT

LAT...LON 4159 9017 4156 9021 4153 9026 4148 9067
      4159 9060 4170 9055 4204 9047 4202 9016
      4206 9011 4207 8987 4160 8980

$$

DLF
000 
WWUS53 KDVN 110931
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
429 AM CDT WED MAY 11 2005

IAC045-163-ILC015-161-195-110939-
/O.EXP.KDVN.SV.W.0029.000000T0000Z-050511T0930Z/
CLINTON IA-SCOTT IA-CARROLL IL-WHITESIDE IL-ROCK ISLAND IL-
429 AM CDT WED MAY 11 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND...
WESTERN WHITESIDE...SOUTHWESTERN CARROLL...EASTERN SCOTT AND EASTERN
CLINTON COUNTIES EXPIRES AT 430 AM CDT...

THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

THESE THUNDERTORMS ARE STILL CAPABLE OF PRODUCING WIND GUSTS OF 40 TO
50 MPH AND PEA SIZE HAIL AS THE MOVE THROUGH WHITESIDE AND CARROLL 
COUNTIES.  HEAVY RAINS...OVER AN INCH IN AN HOUR...WILL ALSO OCCUR.  
THE
HEAVY RAINS WILL CAUSE SOME PONDING OF WATER ON ROADS AND FLOODING 
OF POORLY DRAINED AREAS.

LAT...LON 4159 9017 4156 9021 4153 9026 4148 9067
      4159 9060 4170 9055 4204 9047 4202 9016
      4206 9011 4207 8987 4160 8980

$$

DLF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:25 PM CDT, 12 hours 17 minutes earlier.

Area forecast discussion, May 10, 3:25 PM CDT, 12 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 PM CDT TUE MAY 10 2005

.SYNOPSIS...
SFC FRONT AT 18Z EXTENDED FROM SOUTHERN NE THROUGH NORTHERN IA INTO
SOUTHWEST WI .. OR ROUGHLY FROM NORTH OF HASTINGS NE TO
WEBSTER CITY IA TO WISCONSIN RAPIDS WI. ELEVATED CONVECTION
OCCURRING IN PARTS OF SD AND SOUTHERN MN WITH ISENTROPIC LIFT NORTH
OF FRONT. STRONG INSTABILITY BUILDING ALONG AND SOUTH OF FRONT
BUT DECENT CAP AND LACK OF TRIGGER SQUELCHING ANY POTENTIAL FOR SFC
BASED CONVECTION. WATER VAPOR SHOWS UPPER LOW CHURNING OVER THE
WEST WITH TWO CIRCULATION CENTERS .. ONE IN OREGON AND THE OTHER IN
NEVADA. SHORTWAVE OF INTEREST SEEN LIFTING THROUGH SOUTHEAST CO AND
NORTHEAST NM ATTIM WILL AID IN CONVECTIVE DEVELOPMENT THIS EVE
TO OUR WEST. ..05..

&&
.SHORT TERM...(TONIGHT AND WEDNESDAY)
MAIN CONCERN IS CONVECTIVE TRENDS/SEVERE POTENTIAL. LATEST MSAS
3 HR PRES CHANGE SHOWS FALL BULLSEYE OVER SOUTHEAST NE AND
SOUTHWEST IA SUPPORTIVE OF FRONT RETURNING NORTH A BIT TO OUR WEST
...WHICH IS VERIFIED BY RECENT TRENDS IN SFC WIND FIELDS.
FIRST QUESTION IS WHETHER SFC BASED CONVECTION CAN DEVELOP...WHICH
WILL HAVE IMPLICATIONS ON EVOLUTION AND EVENTUAL TRACK OF
CONVECTIVE SYSTEM. SHORTWAVE EJECTING FROM THE ROCKIES INTO THE
PLAINS THIS EVE... BUT AWIPS DISTANCE/SPEED TOOL SUPPORTS THIS NOT
TO ARRIVE TIL AFTER DARK... THUS GOING WITH THE IDEA OF CAP HOLDING
THROUGH 00Z. STRONG 50+ KT SLY LLVL JET AND SHORTWAVE SHOULD
IGNITE CONVECTION NORTH OF SFC FRONT THIS EVE... BASED ON LOCATION
OF H85 FRONT BELIEVE INITIATION WILL BE NORTH CENTRAL/NORTHEAST NE
TO NORTHWEST/WEST CENTRAL IA THIS EVE. THIS AREA IS ALSO
IMMEDIATELY UPSTREAM FROM UPPER RIDGE AND H85 MOISTURE AXIS.
850-300MB SHEAR VECTOR FROM WEST SOUTHWEST SUPPORTIVE OF NORTHEAST
MOVEMENT...BUT COMPENSATING FOR FACT THAT THEY TEND TO MOVE
JUST RIGHT OF THE VECTOR...BELIEVE MORE EASTERLY MOVEMENT...WHICH
IS IN LINE WITH CORFIDI VECTORS. HOWEVER... CONCERN IS THAT
WITH COLD POOL WITH MATURE MCS THAT SYSTEM COULD TRACK MORE SOUTH
OF EAST WITH TIME LATER TONIGHT. KEPT PREVIOUS SHIFTS ALIGNMENT
ON POPS WITH CATEGORICAL MAINLY AFTER MIDNIGHT NORTHERN 2/3RDS OR
ROUGHLY ALONG AND NORTH OF HIGHWAY 34. THERE IS SOME WIND
UPSTAIRS SO SYSTEM COULD PACK DAMAGING WIND PUNCH AS IT MOVES ALONG
POSSIBLY CLOSE TO 40 KTS. WOULD BE VERY CONCERNED FOR DAMAGING
BOW ECHO PASSING ACROSS OR JUST SOUTH OF SOUTHERN CWA IF SFC BASED
CONVECTION WERE TO DEVELOP...BUT AGAIN THAT DOES NOT LOOK GOOD ATTIM.
THEREFORE... SLIGHT RISK FROM SPC LOOKS WARRANTED WITH THREAT
FOR SOME DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN ALSO SOME CONCERN.
WITH IT BEING SO DRY THUS FAR INTO SPRING THOUGH... WE SHOULD BE
ABLE TO HANDLE 1-3 INCHES WITH NOT TOO MANY PROBLEMS. WHERE I WOULD
EXPECT HYDRO ISSUES TO DEVELOP WOULD BE WITH ANY CELL TRAINING...
WHICH IS VERY POSSIBLE WITH LLVL JET VEERING LATE TONIGHT AND AT GOOD
ANGLE (250 DEGS) SUPPORTIVE OF REPEATED DEVELOPMENT ON REAR FLANK
OF MESOSCALE SYSTEM. SYSTEM LIKELY TO BE EXITING IN THE MORNING BUT
WITH FESTERING CONVECTION ON NOSE OF VEERED 40-50 KT LLVL JET
WENT WITH LIKELY POPS ALL AREAS. BELIEVE WE/LL SEE A BREAK IN
THE ACTION WED AFTERNOON AS JET WEAKENS AND EMPHASIS SHIFTS BACK TO
THE PLAINS WHERE ISENTROPIC LIFT INCREASES. HIGH TEMPS ON WED
VERY VERY CHALLENGING. EXPECT A LARGE GRADIENT HINGING ON EXACT LOCATION
OF FRONT. BANKING ON RAIN COOLED AIRMASS AND DEVELOPING NORTHEAST
WINDS TO HOLD TEMPS IN CHECK NORTHERN SECTIONS... SO WENT AT OR JUST BELOW
LOW END OF GUIDANCE. SIDED TOWARD LOW END OF GUIDANCE CENTRAL AND
SOUTH... COULD BE TOO WARM IF CONVECTION PERSISTS BUT COULD ALSO BE TOO
COOL ESP SOUTH IF SUN BREAKS OUT. VERY TOUGH CALL WITH BIG BUST POTENTIAL.
..05..

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH NEXT TUESDAY)
AN INTERESTING AND ACTIVE PERIOD IS IN STORE FOR THE REGION WITH THE
POTENTIAL FOR HYDROLOGIC ISSUES BY THE END OF THE WEEK. EITHER
WAY...THE ENTIRE AREA SHOULD ELIMINATE/REDUCE ANY RAINFALL DEFICITS
THROUGH THE REST OF THE WEEK. NEXT MCS SHOULD FIRE WEST OF HERE LATE
WED AFTERNOON/EVENING AND MOVE EAST NORTHEAST. QUESTION REMAINS AS
TO WHAT AREA IT WILL AFFECT LATE WED NIGHT/THURS. MODELS SUGGEST
MN/WI WITH VERY LITTLE IN THE WAY OF RAIN GETTING TO US. WILL TREND
THAT WAY LEAVING HIGHEST POPS IN THE NORTHWEST AND LOWEST IN THE
SOUTH AND EAST. MODELS INDICATE A THIRD MCS TO AFFECT THE AREA LATE
THURS NIGHT/FRIDAY. QUESTION IS WHICH AREA. ETA/UKMET/ECMWF SUGGESTS
THE NORTHERN AREA WHILE THE AVN SUGGESTS THE SOUTHERN AREA. FOR NOW
WILL GO WITH BLANKET LIKELY POPS DUE TO UNCERTAINTY.

SHOULD SEE LINGERING POPS WITH CYCLONIC FLOW ALOFT FRIDAY NIGHT INTO
SATURDAY EVENING. SHOULD FINALLY SEE DRY WX SUNDAY INTO MONDAY
NIGHT. NEXT SYSTEM TO AFFECT THE AREA TUESDAY OR TUESDAY NIGHT. ..08..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

05/08
Hazardous weather outlook, May 10, 5:28 AM CDT, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 AM CDT TUE MAY 10 2005

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
528 AM CDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST
CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST
CENTRAL ILLINOIS...AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER MUCH OF
THE AREA. EARLY THIS EVENING A FEW SEVERE THUNDERSTORMS WITH LARGE
HAIL AND DAMAGING WINDS WILL BE POSSIBLE SOUTH OF INTERSTATE 80.
LATE THIS EVENING AND OVERNIGHT SEVERE THUNDERSTORMS WITH LARGE HAIL
AND HEAVY RAIN WILL BE POSSIBLE...MAINLY ALONG AND NORTH OF HIGHWAY
34.

A WARM FRONT WILL BE DEVELOPING ALONG THE IOWA MISSOURI BORDER LATE
THIS AFTERNOON.  A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR
THE FRONT EARLY THIS EVENING FROM SOUTHEAST IOWA AND NORTHEAST
MISSOURI INTO WEST CENTRAL ILLINOIS. ANY STORMS THAT DEVELOP IN THIS
AREA WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH AND HAIL
BETWEEN ONE AND TWO INCHES IN DIAMETER.

BY MID EVENING...A CLUSTER OF THUNDERSTORMS SHOULD DEVELOP
NORTH OF THE WARM FRONT OVER WEST CENTRAL IOWA AND MOVE EAST INTO
EAST CENTRAL IOWA AND NORTHWEST ILLINOIS DURING THE OVERNIGHT HOURS.
MOST OF THESE STORMS WILL OCCUR ALONG AND NORTH OF HIGHWAY 34.  THEY
WILL BE CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND LOCALLY
HEAVY RAINS.  RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON NORTH
OF INTERSTATE 80. THERE MAY BE SOME ISOLATED AMOUNTS UP TO 3
INCHES. THE HEAVY RAINS MAY CAUSE SOME FLOODING OF POORLY DRAINED
AREAS...DITCHES AND SMALL CREEKS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY ALONG AND NORTH OF A
WARM FRONT THAT WILL STRETCH ACROSS THE SOUTHERN PORTION OF THE
OUTLOOK AREA. THE AREA OF GREATEST RISK WILL BE WEST OF INTERSTATE
74 AND SOUTH OF INTERSTATE 80. SUPERCELL THUNDERSTORMS WILL BE
POSSIBLE...MAINLY IN THE AFTERNOON AND EVENING...WITH THE POTENTIAL
TO PRODUCE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

WEDNESDAY NIGHT...A THUNDERSTORM COMPLEX IS EXPECTED TO IMPACT AREAS
MAINLY NORTH OF INTERSTATE 80 WITH THE POTENTIAL TO PRODUCE LOCALLY
HEAVY RAINFALL. WIDESPREAD RAIN AND THUNDERSTORMS ARE LIKELY
AGAIN THURSDAY...THURSDAY NIGHT...AND FRIDAY. THERE WILL BE A
CONTINUED THREAT FOR SEVERE WEATHER...MAINLY SOUTH OF INTERSTATE 80
THROUGH THIS PERIOD. LOCALIZED FLOODING MAY ALSO BE A CONCERN
BY LATE WEEK...ESPECIALLY NORTH OF INTERSTATE 80 WHERE RAINFALL
TOTALS MAY REACH 3 TO 5 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER MUCH OF THE AREA TONIGHT.

DLF/DLS

In the hours before

Local storm report, May 11, 1:09 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
109 AM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     HAIL             MUSCATINE               41.42N 91.07W
05/11/2005  0.25 INCH        MUSCATINE          IA   TRAINED SPOTTER

&&

DANF
Local storm report, May 11, 2:06 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
206 AM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     TSTM WND GST     LADORA                  41.76N 92.19W
05/11/2005  40 MPH           IOWA               IA   LAW ENFORCEMENT

            40 MPH WINDS ALSO REPORTED IN VICTOR.

&&

DANF
Local storm report, May 11, 2:48 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
248 AM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     HEAVY RAIN       CEDAR RAPIDS            41.97N 91.67W
05/11/2005  1.00 INCH        LINN               IA   TRAINED SPOTTER

            FELL IN ONE HOUR

0230 AM     TSTM WND GST     CEDAR RAPIDS            41.97N 91.67W
05/11/2005  57 MPH           LINN               IA   ASOS

0230 AM     HEAVY RAIN       DAVENPORT               41.56N 90.60W
05/11/2005  1.00 INCH        SCOTT              IA   TRAINED SPOTTER

            1 INCH OF RAIN IN 28 MINUTES

0230 AM     HAIL             DAVENPORT               41.56N 90.60W
05/11/2005  0.25 INCH        SCOTT              IA   OFFICIAL NWS OBS

0239 AM     HAIL             5 S CEDAR RAPIDS        41.90N 91.67W
05/11/2005  0.25 INCH        LINN               IA   TRAINED SPOTTER

&&

DLF
Local storm report, May 11, 3:17 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 AM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     TSTM WND GST     WEST BRANCH             41.67N 91.35W
05/11/2005  50 MPH           CEDAR              IA   LAW ENFORCEMENT

&&

DLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 12:51 AM CDTSevere Thunderstorm WarningDVNMuscatine, Scott63 min
May 11, 1:50 AM CDTSevere Thunderstorm WarningDVNIowa26 min
May 11, 2:43 AM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Linn32 min
May 11, 3:16 AM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Scott32 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.